MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 18X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 18X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305766
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 18x1-1/2 rb has foreign matter material: 305766 batch#: 227661(this lot provided as unknown) and 2336576 it was reported by customer that a qch clinical team, the pharmacy dept, has recently had an issue with bd # needle 18g 1 1/2" 305766 safe.The lots are 227661 exp 2027-09-30 & 2336576 exp 2027-11-30.This is the concern, needles are causing coring in vials for multiple products.Unable to use iv products with particles & coring pieces in the vial.Verbatim: "a qch clinical team, the pharmacy dept, has recently had an issue with bd # needle 18g 1 1/2" 305766 safe.The lots are 227661 exp 2027-09-30 & 2336576 exp 2027-11-30.This is the concern, needles are causing coring in vials for multiple products.Unable to use iv products with particles & coring pieces in the vial.".
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on fm at the qa outgoing inspection per mqa-052/a and visual inspection on fm at the primary packaging in-process inspection per mfg-043/k.Actual root cause could not be determined as actual sample was not received for investigation.The complaint will be re-opened and re-investigated when sample is received.
 
Event or Problem Description
Material: 305766 batch#: 227661(this lot provided as unknown) and 2336576.It was reported by customer that a qch clinical team, the pharmacy dept, has recently had an issue with bd # needle 18g 1 1/2" 305766 safe.The lots are 227661 exp 2027-09-30 & 2336576 exp 2027-11-30.This is the concern, needles are causing coring in vials for multiple products.Unable to use iv products with particles & coring pieces in the vial.Verbatim: "a qch clinical team, the pharmacy dept, has recently had an issue with bd # needle 18g 1 1/2" 305766 safe.The lots are 227661 exp 2027-09-30 & 2336576 exp 2027-11-30.This is the concern, needles are causing coring in vials for multiple products.Unable to use iv products with particles & coring pieces in the vial.".

Brand Name
BD NEEDLE ECLIPSE 18X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18194098
Report Number2243072-2023-02084
Device Sequence Number7715358
Product Code FMI
UDI-Device Identifier30382903057666
UDI-Public(01)30382903057666
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305766
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown